Research article

Semilinear integro-differential equations, Ⅱ: one-dimensional and saddle-shaped solutions to the Allen-Cahn equation

  • Received: 16 June 2020 Accepted: 03 September 2020 Published: 18 September 2020
  • This paper addresses saddle-shaped solutions to the semilinear equation $L_K u = f(u)$ in $\mathbb{R}^{2m}$, where $L_K$ is a linear elliptic integro-differential operator with a radially symmetric kernel $K$, and $f$ is of Allen-Cahn type. Saddle-shaped solutions are doubly radial, odd with respect to the Simons cone $\{(x', x'') \in \mathbb{R}^m \times \mathbb{R}^m \, : \, |x'| = |x''|\}$, and vanish only in this set. We establish the uniqueness and the asymptotic behavior of the saddle-shaped solution. For this, we prove a Liouville type result, the one-dimensional symmetry of positive solutions to semilinear problems in a half-space, and maximum principles in "narrow" sets. The existence of the solution was already proved in part Ⅰ of this work.

    Citation: Juan-Carlos Felipe-Navarro, Tomás Sanz-Perela. Semilinear integro-differential equations, Ⅱ: one-dimensional and saddle-shaped solutions to the Allen-Cahn equation[J]. Mathematics in Engineering, 2021, 3(5): 1-36. doi: 10.3934/mine.2021037

    Related Papers:

  • This paper addresses saddle-shaped solutions to the semilinear equation $L_K u = f(u)$ in $\mathbb{R}^{2m}$, where $L_K$ is a linear elliptic integro-differential operator with a radially symmetric kernel $K$, and $f$ is of Allen-Cahn type. Saddle-shaped solutions are doubly radial, odd with respect to the Simons cone $\{(x', x'') \in \mathbb{R}^m \times \mathbb{R}^m \, : \, |x'| = |x''|\}$, and vanish only in this set. We establish the uniqueness and the asymptotic behavior of the saddle-shaped solution. For this, we prove a Liouville type result, the one-dimensional symmetry of positive solutions to semilinear problems in a half-space, and maximum principles in "narrow" sets. The existence of the solution was already proved in part Ⅰ of this work.


    加载中


    [1] Alberti G, Bouchitté G, Seppecher P (1998) Phase transition with the line-tension effect. Arch Ration Mech Anal 144: 1-46.
    [2] Barrios B, Del Pezzo L, García-Melián J, et al. (2017) Monotonicity of solutions for some nonlocal elliptic problems in half-spaces. Calc Var 56: 39.
    [3] Barrios B, Del Pezzo L, García-Melián J, et al. (2018) Symmetry results in the half-space for a semi-linear fractional Laplace equation. Ann Mat Pur Appl 197: 1385-1416.
    [4] Barrios B, Peral I, Soria F, et al. (2014) A Widder's type theorem for the heat equation with nonlocal diffusion. Arch Ration Mech Anal 213: 629-650.
    [5] Berestycki H, Hamel F, Monneau R (2000) One-dimensional symmetry of bounded entire solutions of some elliptic equations. Duke Math J 103: 375-396.
    [6] Berestycki H, Hamel F, Nadirashvili N (2010) The speed of propagation for KPP type problems Ⅱ: General domains. J Am Math Soc 23: 1-34.
    [7] Bucur C, Valdinoci E (2016) Nonlocal Diffusion and Applications, Springer International Publishing.
    [8] Cabré X (1995) On the Alexandro ff-Bakel'man-Pucci estimate and the reversed Hölder inequality for solutions of elliptic and parabolic equations. Commun Pure Appl Math 48: 539-570.
    [9] Cabré X (2002) Topics in regularity and qualitative properties of solutions of nonlinear elliptic equations. Discrete Contin Dyn Syst 8: 331-359.
    [10] Cabré X (2012) Uniqueness and stability of saddle-shaped solutions to the Allen-Cahn equation. J Math Pure Appl 98: 239-256.
    [11] Cabré X, Sire Y (2015) Nonlinear equations for fractional Laplacians Ⅱ: Existence, uniqueness, and qualitative properties of solutions. T Am Math Soc 367: 911-941.
    [12] Cabré X, Solà-Morales J (2005) Layer solutions in a half-space for boundary reactions. Commun Pure Appl Math 58: 1678-1732.
    [13] Cabré X, Terra J (2010) Qualitative properties of saddle-shaped solutions to bistable diffusion equations. Commun Part Diff Eq 35: 1923-1957.
    [14] Chen W, Li C, Li Y (2017) A direct method of moving planes for the fractional Laplacian. Adv Math 308: 404-437.
    [15] Chen W, Li Y, Zhang R (2017) A direct method of moving spheres on fractional order equations. J Funct Anal 272: 4131-4157.
    [16] Cinti E (2013) Saddle-shaped solutions of bistable elliptic equations involving the half-Laplacian. Ann Sc Norm Super Pisa Cl Sci 12: 623-664.
    [17] Cinti E (2018) Saddle-shaped solutions for the fractional Allen-Cahn equation. Discrete Contin Dyn Syst Ser S 11: 441-463.
    [18] Cozzi M (2017) Regularity results and Harnack inequalities for minimizers and Solutions of nonlocal problems: A unified approach via fractional De Giorgi classes. J Funct Anal 272: 4762-4837.
    [19] Cozzi M (2019) Fractional De Giorgi classes and applications to nonlocal regularity theory, In: Contemporary Research in Elliptic PDEs and Related Topics, Cham: Springer, 277-299.
    [20] Cozzi M, Figalli A (2017) Regularity theory for local and nonlocal minimal surfaces: An overview, In: Nonlocal and Nonlinear Diffusions and Interactions: New Methods and Directions, Cham: Springer, 117-158.
    [21] Cozzi M, Passalacqua T (2016) One-dimensional solutions of non-local Allen-Cahn-type equations with rough kernels. J Differ Equations 260: 6638-6696.
    [22] Dávila J, del Pino M, Wei J (2018) Nonlocal s-minimal surfaces and Lawson cones. J Differ Geom 109: 111-175.
    [23] del Pino M, Kowalczyk M, Wei J (2011) On De Giorgi's conjecture in dimension N ≥ 9. Ann Math 174: 1485-1569.
    [24] Dipierro S, Soave N, Valdinoci E (2017) On fractional elliptic equations in Lipschitz sets and epigraphs: regularity, monotonicity and rigidity results. Math Ann 369: 1283-1326.
    [25] Evans LC (2010) Partial Differential Equations, 2 Eds., American Mathematical Society.
    [26] Fall M, Weth T (2016) Monotonicity and nonexistence results for some fractional elliptic problems in the half-space. Commun Contemp Math 18: 1550012.
    [27] Farina A, Valdinoci E (2009) The state of the art for a conjecture of De Giorgi and related problems, In: Recent Progress on Reaction-Diffusion Systems and Viscosity Solutions, Hackensack: World Sci. Publ., 74-96.
    [28] Felipe-Navarro JC, Sanz-Perela T (2018) Uniqueness and stability of the saddle-shaped solution to the fractional Allen-Cahn equation. Rev Mat Iberoam DOI: 10.4171/rmi/1185.
    [29] Felipe-Navarro JC, Sanz-Perela T (2020) Semilinear integro-differential equations, Ⅰ: odd solutions with respect to the Simons cone. J Funct Anal 278: 108309.
    [30] Felmer P, Wang Y (2014) Radial symmetry of positive solutions to equations involving the fractional Laplacian. Commun Contemp Math 16: 1350023.
    [31] González MdM (2009) Gamma convergence of an energy functional related to the fractional Laplacian. Calc Var 36: 173-210.
    [32] Hamel F, Ros-Oton X, Sire Y, et al. (2017) A one-dimensional symmetry result for a class of nonlocal semilinear equations in the plane. Ann I H Poincaré Non Linear Anal 34: 469-482.
    [33] Jerison D, Monneau R (2004) Towards a counter-example to a conjecture of De Giorgi in high dimensions. Ann Mat Pur Appl 183: 439-467.
    [34] Li Y, Zhang L (2003) Liouville-type theorems and harnack-type inequalities for semilinear elliptic equations. J Anal Math 90: 27-87.
    [35] Liu Y, Wang K, Wei J (2020) Stability of the saddle solutions for the Allen-Cahn equation. arXiv 2001.07356.
    [36] Quaas A, Xia A (2015) Liouville type theorems for nonlinear elliptic equations and systems involving fractional Laplacian in the half space. Calc Var 52: 641-659.
    [37] Ros-Oton X (2016) Nonlocal elliptic equations in bounded domains: A survey. Publ Mat 60: 3-26.
    [38] Ros-Oton X, Serra J (2016) Regularity theory for general stable operators. J Differ Equations 260: 8675-8715.
    [39] Sanz-Perela T (2019) Stable solutions of nonlinear fractional elliptic problems, Ph.D. thesis of Universitat Politècnica de Catalunya.
    [40] Savin O, Valdinoci E (2012) Γ-convergence for nonlocal phase transitions. Ann I H Poincaré Non Linéaire Anal 29: 479-500.
    [41] Savin O, Valdinoci E (2013) Regularity of nonlocal minimal cones in dimension 2. Calc Var 48: 33-39.
    [42] Serra J (2015) Cσ+α regularity for concave nonlocal fully nonlinear elliptic equations with rough kernels. Calc Var 54: 3571-3601.
    [43] Servadei R, Valdinoci E (2013) Variational methods for non-local operators of elliptic type. Discrete Contin Dyn Syst 33: 2105-2137.
    [44] Valdinoci E (2013) A fractional framework for perimeters and phase transitions. Milan J Math 81: 1-23.
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(203) PDF downloads(11) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog